How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Family Physician Your Own Question
Family Physician
Family Physician, Doctor
Category: Medical
Satisfied Customers: 2592
Experience:  Emergency Medicine and Family Practice for over 26 years
1304720
Type Your Medical Question Here...
Family Physician is online now
A new question is answered every 9 seconds

I've been on Amlodipine for 3 months and have had bad side

Customer Question

I've been on Amlodipine for 3 months and have had bad side effect my GP didn't want to take me off. I went to see a Cardioligst and after giving my symptoms hey told me to stop cold turkey and if BP rises take Atenolol. Seems like Atenolol is a worse drug. I'm on day1 of cold turkey and still feeling flush, swollen, hearburn and palpatations. Should i taper instead?
JA: Do you have a fever? Do you have any other existing medical conditions?
Customer: no fever, no other conditions
JA: Anything else in your medical history you think the doctor should know?
Customer: Becuase i snore cardiologist feels like high BP is related
Submitted: 2 months ago.
Category: Medical
Expert:  Dr. David replied 2 months ago.

Hello, this is Dr. David. I am reviewing your question now and will be with you momentarily.

Expert:  Dr. David replied 2 months ago.

what dose of amlodipine are you taking?

do you have bad anxiety disorder?

severe anxiety symptoms can cause flush, palpitations and other symptoms

Customer: replied 2 months ago.
5mg Amlodipine, was taking it for blood pressure. No anxiety, expect recently due to the side effects
Expert:  Dr. David replied 2 months ago.

stopping of 5mg of amlodipine would not cause these side effects.

most patients don't need to taper down off of 5mg dose.

hopefully stopping the amlodipine will help stop these side effects and you will feel better in a few days.